Doctor insights on:
Will A Probiotic Help After Finishing My Antibiotic
I just finish ciproflacaxin500 mg antibiotics for tonsillitis.any probiotics to recommend to boost up the immune system?
Not needed: Probiotics have little value and it is impossible to boost one's immune system with any supplement. ...Read more
Probiotics, by definition, are beneficial bacteria that live in our intestinal tract to help us maintain health intestines and colon. There are several species of these bacteria that are helpful to us including lactobacillus acidophilus. The meats we eat contain antibiotics that kill our natural bacteria that reside in our gut. Today, you will replace these ...Read more
Using probiotic for few months,finished bactrim (sulfamethoxazole and trimethoprim) ds for inflamed cyst while on it became bloated and still am can itbe from antibiotic while on probtc?
Abdominal Bloating: 36 year old gentleman with a past medical history significant for GERD and cyst treated with Bactrim (sulfamethoxazole and trimethoprim) while on antibiotics. Abdominal bloating can happen for several reasons. While taking Bactrim (sulfamethoxazole and trimethoprim), the important thing to know is that the antibiotic can cause severe diarrhea, fever. Now that you have finished your course, studies show probiotic use may decrease antibiotic associated diarrhea. ...Read more
My stomach is bothering me. (i am getting my period & have been upset). I just finished antibiotics & took a probiotic a few hours ago. Is it ok to take pepto bismol (bismuth subsalicylate) after taking the probiotic?
Should probiotics be taken while taking a course of antibiotics or after finishing the antibiotics? Do they counter each other?
How long after finishing a course of antibiotics should someone take a probiotic supplement? Is it safe to take probiotics every day , sick or not?
Generally, yes: I usually recommend starting the probiotic supplement with the course of antibiotics. If you are not having diarrhea after the course of antibiotics, you can stop them. Some people take probiotics routinely, though this is probably not necessary. You can also help maintain a healthy digestive system by eating yogurt. ...Read more
Is it normal to experience gas/bloating right after finishing a course of antibiotics? Would probiotics help?
Yes/yes: Taking antibiotics can have a profound effect in altering the normal biota of your intestinal tract. This effect can persist for months. Probiotics may help. They have been shown to help prevent antibiotic induced diarrhea. I use vsl#3. The capsules each have the amount of bacteria found in 10 cups of yogert. The sachets each have the bacteria in 45 cups of yogert. ...Read moreSee 1 more doctor answer
Constipated after finishing antibiotics. Will Azo Cranberry (with bacillus coagulans) help, or do I need a different type of probiotic for intestines?
Absolutely: 19 year old lady with a question about taking probiotics during a course of oral antibiotics. You can take probiotics during your antibiotic therapy. The probiotic will not stop the antibiotic from being absorbed and doing its job. In addition, probiotics are beneficial in reestablishing the balance that may or may not be disturbed by the antibiotics. I recommend taking the probiotic 1 hr after. ...Read more
- Talk to a doctor live online for free
- Can i take probiotics after finishing my antibiotics?
- How long should you wait to take probiotics after finishing antibiotics?
- Diarrhea after finishing antibiotics
- Ask a doctor a question free online
- Best probiotic after antibiotics
- Probiotics during or after antibiotics
- Probiotic dosage after antibiotics
- Probiotics before or after antibiotics
- Talk to a infectious disease specialist online